Alert archive / Pennsylvania / Red Flag Warnings in 2010
Red Flag Warning 3, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 29, 2010, 5:22 AM EDT for 33 counties in Pennsylvania. It took effect at Apr 29, 2010, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 5:22 AM EDT (09:22 UTC)
- In effect from
- Apr 29, 2010, 2:00 PM EDT
- Expired
- Apr 29, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS81 KCTP 290922 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT THU APR 29 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-291730- /O.UPG.KCTP.FW.A.0002.100429T1800Z-100430T0000Z/ /O.NEW.KCTP.FW.W.0003.100429T1800Z-100430T0000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 522 AM EDT THU APR 29 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY WEATHER WILL CONTINUE WITH MOSTLY SUNNY SKIES TODAY. FINE FUELS WILL CONTINUE TO DRY THIS AFTERNOON FROM GUSTY NORTHWEST WINDS BETWEEN 15 AND 25 MPH...GRADUALLY SHIFTING TO THE WEST. RELATIVE HUMIDITY LEVELS WILL REMAIN BELOW 30 PERCENT ACROSS MUCH OF CENTRAL PENNSYLVANIA...COMBINED WITH THE GUSTY WINDS AND THIS WILL PROMOTE RAPID WILD FIRE GROWTH DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BEACHLER
1 follow-up statement
198 WWUS81 KCTP 291526 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1126 AM EDT THU APR 29 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-292330- /O.CON.KCTP.FW.W.0003.100429T1800Z-100430T0000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1126 AM EDT THU APR 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DRY WEATHER WILL CONTINUE WITH MOSTLY SUNNY SKIES TODAY. FINE FUELS WILL CONTINUE TO DRY THIS AFTERNOON DUE TO GUSTY NORTHWEST WINDS BETWEEN 15 AND 25 MPH...GRADUALLY SHIFTING TO THE WEST. RELATIVE HUMIDITY LEVELS WILL GO BELOW 30 PERCENT ACROSS MUCH OF CENTRAL PENNSYLVANIA. ALL THIS WILL PROMOTE RAPID WILD FIRE GROWTH DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 29, 4:45 AM EDT, 37 minutes earlier.
Area forecast discussion, Apr 29, 4:45 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 AM EDT THU APR 29 2010 .SYNOPSIS... AN AREA OF LOW PRESSURE NEAR THE CANADIAN MARITIME WILL REMAIN NEARLY STATIONARY THROUGH FRIDAY. AN AREA OF HIGH PRESSURE WILL BECOME CENTERED ACROSS THE CAROLINAS TONIGHT WITH CONTINUED DRY WEATHER FOR PENNSYLVANIA THROUGH FRIDAY. MILD TEMPERATURES AND INCREASING CHANCES FOR PRECIPITATION ARRIVE FOR THE UPCOMING WEEKEND ACROSS THE MIDDLE ATLANTIC REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MAIN CONCERN FOR TODAY RESIDES WITH LOW RH VALUES AND BREEZY CONDS ACROSS MUCH OF CENTRAL PA...RESULTING IN AN INCREASED FIRE DANGER. WSR-88D KCCX VWP CONTINUES TO SHOW 20KTS ARND 3KFT AGL...WHICH HAS CREATED A NARROW LAYER OF FRICTION PREVENTING WINDS FROM DECOUPLING AT THE SFC. TEMPS HAVE SLOWLY RADIATED...HOWEVER IF WINDS CAN DIMINISH TO ARND 5KTS OR LESS TEMPS SHUD BEGIN TO COOL MORE EFFICIENTLY BEFORE SUNRISE. IR IMAGERY SHOWING MOSTLY SKC ACROSS MUCH OF THE AREA WITH ANTI-CYCLONIC FLOW AXIS SLIDING SE TOWARDS COASTAL CAROLINAS. THIS WILL MAINTAIN A W/NW FLOW AT THE SFC TDY WITH JUST A FEW/SCT DIURNAL CU FIELD. EXPECT MOST LOCATIONS WILL SEE A LARGE DIURNAL SWING GIVEN LOW SPEC-HEAT CAPACITY AND MINIMAL SOLAR FILTERING...THUS HAVE MAINTAINED AFT TEMPS IN THE M/U 60S. NW MTNS/LAUREL HIGHLANDS WILL MAX OUT IN L60S. LOWER SUSQ-VALLEY A FEW LOCATIONS COULD TOUCH 70 FROM A DOWNSLOPING COMPONENT AND DRY LLVL ATMOS. LCL WRF- ARW/SREF/RUC ALL SUGGEST 925-850MB WINDS BTWN 25-35KTS. MIXED LYR SHUD EASILY FILTER TO THE SFC WITH SFC GUSTS OF UPR TEENS-25MPH. IN ADDITION TO THE AFOREMENTIONED ELEMENTS AND ANTI-CYCLONIC FLOW OVERHEAD SUBSIDENCE WILL FURTHER LOWER DEW PTS/LLVL MOISTURE INCREASING AFTN FIRE DANGER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... TONIGHT FLOW GRADUALLY BACKS TO THE W THEN SW EARLY FRI WITH A DRY OVERNIGHT PERIOD. ELEVATED BNDRY LIFTS NE WITH HIGH LVL MOISTURE PRODUCING THIN CIRRUS VEIL OVERNIGHT AND INCREASING HEIGHTS. 850MB THERMAL RIDGE STEADILY ADVECTS NE TOWARDS MID-ATLANTIC REGION. GEFS/SREF/LCL WRF-ARW/NAM GUIDANCE HAVE MINIMAL SPREAD WITH 850MB TEMPS RISING FROM 4-6 DEG C TO 8-10 DEG C BY 12Z FRI. THAT SAID EXPECT TEMPS TO RADIATE INITIALLY AFT 00Z THEN STABILIZE BY 06-09Z FRI. ATTM OVERNIGHT LOWS IN THE M/U 40S CENTRAL/SOUTHEAST...L40S FOR NW MTNS/LAUREL HIGHLANDS. A FEW VALLEY LOCATIONS ACROSS NE CWFA COULD FALL INTO THE U30S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... WARM FRONT STILL PROGGED TO LIFT NORTH ACROSS PA FRIDAY. MUCH WARMER AIR MASS SOUTH OF THIS BOUNDARY WITH SREF MEAN 850 TEMPS RISING TO ARND 13C BY AFTN...SUGGESTING HIGHS CLOSE TO 80F. MODEL CONSENSUS FOR FRI INTO SAT IS NOW TO HOLD ON TO THE NARROW RIDGE ALOFT BEFORE SHORTWAVE LIFTING INTO THE GRT LKS FLATTENS IT SUN- MON. WILL KEEP LOW CHC OF AFTN TSRA ACROSS THE WEST SATURDAY...ASSOCIATED WITH APPROACH OF A DYING COLD FRONT OVR THE GRT LKS. LATEST GEFS 850 TEMPS /15C-17C/ SUPPORTIVE OF HIGHS SATURDAY CLOSE TO 90F ACROSS THE LOWER SUSQ VALLEY...WITH READINGS NR 80F OVR THE ALLEGHENIES. ANOMALOUS PWATS SUGGEST NIGHTS WILL BE QUITE MILD AS WELL...ESP SAT NIGHT. ALL MED RANGE MDL DATA POINTING TOWARD A GOOD CHC OF TSRA SUNDAY WITH ARRIVAL OF COLD FRONT. ENSEMBLE DATA ALSO INDICATING SOME SIGNS THAT SUNDAY COULD BE A SVR WX DAY WITH ANOMALOUSLY HIGH PWATS...WHICH ARE OFTEN A GOOD PROXY FOR INSTABILITY/CAPE...AND ANOMALOUS LL JET SUGGESTING GOOD SHEAR/HELICITY. SIGNIFICANT UNCERTAINTY MONDAY WITH REGARDS TO HOW FAST FRONT CLEARS THE AREA. LATEST EC SLOWER THAN GEFS/NAEFS...HOWEVER WSW FLOW ALOFT ARGUES FOR A SLOW FRONTAL PASSAGE. WILL KEEP LOW CHC POPS MONDAY ACROSS THE SOUTH. ALL SIGNALS POINT TOWARD A RETURN TO NR NORMAL TEMPS EARLY NEXT WEEK AS FRONTAL BOUNDARY EVENTUALLY SETTLES SOUTH OF PA. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... VFR CONDS DOMINATE FLYING CONDS EARLY THIS MORNING THRU 06Z FRI. WINDS WILL GRADUALLY DIMINISH BTWN 09-12Z...HOWEVER DURING MAX HEATING EXPECT WINDS TO KICK UP AGAIN WITH GUSTS ARND 15-25KTS. THIS MAY POSE AN IMPACT TO GENERAL AVIATION INTERESTS OR CREATE LLVL TURBULENCE. SKIES MAY BECOME SCT ARND 4-5KFT AGL BTWN 17-22Z...THEN TURN SKC OR A THIN CIRRUS DECK AT 20KFT AGL. MINOR CONCERN BEFORE SUNRISE FOR ISO FROST AT PROTECTED VALLEY AIRFIELDS...HOWEVER BY 12Z IF ANY FROST HAS FORMED IT WILL QUICKLY ERODE. OUTLOOK... FRI...VFR. SATURDAY...MAINLY VFR. SCT -SHRA LATE NW. SUNDAY...MVFR W/SCT -SHRA. MONDAY...VFR. && .FIRE WEATHER... DRY WX AND GUSTY WINDS WITH ELEVATED FIRE DANGER TODAY...GUSTY WEST WINDS AND LOW MINIMUM RELATIVE HUMIDITIES IN THE 20S. THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR POTENTIALLY RAPID FIRE GROWTH/SPREAD. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ012-018-019- 025-033-034-037-041-042-053. FIRE WEATHER WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042- 045-046-049>053-056>059-063>066. && SYNOPSIS...BEACHLER NEAR TERM...BEACHLER SHORT TERM...BEACHLER LONG TERM...FITZGERALD/RXR AVIATION...BEACHLER FIRE WEATHER...
Hazardous weather outlook, Apr 29, 5:15 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 515 AM EDT THU APR 29 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-300915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 515 AM EDT THU APR 29 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Pennsylvania, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.